Alert archive / Tennessee / Special Weather Statements in 2017

Special Weather Statement, NWS Memphis, TN

March 1, 2017Hardin County, Tennessee

NWS Memphis, TN issued this special weather statement at Mar 1, 2017, 9:21 AM CST for Hardin County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2017, 9:21 AM CST (15:21 UTC)
Expired
Mar 1, 2017, 9:45 AM CST
In force
24 min
Issued by
NWS Memphis, TN

County Hardin County, TN

The radar

The Nashville radar (KOHX), 165 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 361 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
694 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
361 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted.

790 
WWUS84 KMEG 011521
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
921 AM CST WED MAR 1 2017
 
TNZ053>055-091-092-011545-
Henderson TN-Chester TN-Decatur TN-McNairy TN-Hardin TN-
921 AM CST WED MAR 1 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 945 AM CST
FOR...

Southeastern Henderson County in western Tennessee...
East central Chester County in western Tennessee...
Southern Decatur County in western Tennessee...
Northeastern McNairy County in western Tennessee...
Northern Hardin County in western Tennessee...

At 921 AM CST...a strong thunderstorm producing winds at least 40 mph
was located near Morris Chapel, or 8 miles north of Savannah, moving
east at 65 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southeastern Henderson...east central Chester...southern
Decatur...northeastern McNairy and northern Hardin Counties should
monitor this storm closely.

LAT...LON 3539 8798 3539 8803 3537 8802 3537 8801
      3535 8801 3533 8802 3530 8802 3530 8798
      3528 8798 3526 8845 3546 8841 3551 8798
      3548 8799 3547 8802 3545 8804 3542 8803
      3541 8797
TIME...MOT...LOC 1521Z 261DEG 57KT 3534 8830 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Mar 1, 5:21 AM CST, 4 hours earlier.

Area forecast discussion, Mar 1, 5:21 AM CST, 4 hours before
Area Forecast Discussion
National Weather Service Memphis TN
521 AM CST Wed Mar 1 2017

.UPDATE...
Updated to include the 12z aviation discussion.

&&

.PREV DISCUSSION... /issued 241 AM CST Wed Mar 1 2017/

DISCUSSION...

Skies are cloudy across the forecast area early this morning with
temperatures ranging from the upper 60s to lower 70s. A cold front
currently extends from northeast Illinois through northwest
Arkansas and into central Texas. Some areas of thunderstorms have
developed ahead of the front with some thunderstorms currently
over north central into western Arkansas. Some of these
thunderstorms have been severe and a new Tornado Watch which
should cover most of the forecast area should be issued before 4
AM. As the cold front moves east today thunderstorms will move
through the forecast area. Damaging winds and large hail will be
the main threats but tornadoes are also possible. Most of the
thunderstorms should be out of the forecast area by this
afternoon. Temperatures will remain on the warm side today with
highs from the upper 60s to mid 70s.

The cold front will be east of the region tonight with high
pressure moving into the central plains. Cooler and drier air will
move into region with lows Thursday morning in the mid to upper
30s. Thursday will be a sunny day as the surface high settles into
Oklahoma. Temperatures will be close to normal levels with highs
in the upper 50s to lower 60s. The surface high will be close to
the forecast area Thursday night which will allow temperatures to
drop a little lower than tonight. Lows Friday morning will be in
the low to mid 30s. Friday will be the coolest day of the forecast
period as the high remains just west of the area. Highs on Friday
will be in the low to mid 50s.

By Friday night, the surface high will be east of the region which
will allow winds to shift to the south. This will bring milder air
back into the region so temperatures will not be as chilly
Saturday morning. The warming trend will continue for much of the
weekend as temperatures return to above normal levels. Moisture
will start to return to southern sections of the forecast area by
Sunday with some isolated showers possible.

The chance of rain will increase some on Sunday night as another
cold front will move into the plains. This cold front will move
quickly into Arkansas by Monday morning and through the forecast
area Monday night. This will mean showers and thunderstorms are
expected to develop ahead of the front and move through the region
both Monday and Monday night. The cold front should be just south
of the forecast area on Tuesday with some additional thunderstorms
possible. Temperatures should remain above normal for Monday and
Tuesday.

ARS

&&

.AVIATION...
A line of severe thunderstorms will continue to move quickly east
across the CWA this morning. Gusty winds will accompany this line
of storms, although there has been a downward trend in its
intensity over the past hour or so. Still, gusts exceeding 50 kts
are possible for a brief period. Low ceilings and visibility will
also accompany these storms. These aviation hazards are handled in
TEMPO groups. West winds of 15-25 kts will continue through this
afternoon in the wake of the cold front, gradually diminishing
around 00z. Occasional MVFR ceilings are expected through around
midday, with VFR conditions thereafter.

Johnson

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.

&&
Hazardous weather outlook, Mar 1, 8:47 AM CST, 34 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
847 AM CST Wed Mar 1 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-021700-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
847 AM CST Wed Mar 1 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

There is an enhanced risk for severe thunderstorms today across
portions of west Tennessee near the Tennessee River, and northeast
Mississippi. A slight risk for severe thunderstorms exists across
the remainder of north Mississippi. The primary severe weather
threats will include damaging winds, large hail, and a few
tornadoes.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

North Mississippi and west Tennessee will likely experience
elevated levels of wild fire danger Thursday and Friday, due to
low relative humidity levels.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed today across the slight and
enhanced risk areas. Please relay damage or severe weather reports
to NWS Memphis.

JLH

In the hours before

Local storm report, Mar 1, 8:19 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
819 AM CST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     NON-TSTM WND DMG 2 NNE ARMOREL           35.95N 89.79W
03/01/2017                   MISSISSIPPI        AR   TRAINED SPOTTER

            WIDESPREAD DAMAGE TO FENCES AND OUTBUILDINGS.

&&

JOHNSON
Special weather statement, Mar 1, 8:23 AM CST, 58 minutes before
Special Weather Statement
National Weather Service Memphis TN
823 AM CST WED MAR 1 2017

ARZ036-TNZ088-011445-
Crittenden AR-Shelby TN-
823 AM CST WED MAR 1 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 845 AM CST
FOR...

Central Crittenden County in eastern Arkansas...
Southwestern Shelby County in western Tennessee...

At 822 AM CST...a strong thunderstorm producing pea size hail or
larger was located near Edmondson, or near West Memphis, moving east
at 65 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in central Crittenden and southwestern Shelby Counties should
monitor this storm closely.

LAT...LON 3524 8995 3500 8986 3499 8999 3499 9031
      3497 9030 3497 9037 3517 9041
TIME...MOT...LOC 1422Z 257DEG 56KT 3508 9026
Special weather statement, Mar 1, 8:47 AM CST, 34 minutes before
Special Weather Statement
National Weather Service Memphis TN
847 AM CST WED MAR 1 2017

MSZ003-TNZ089-090-011500-
Benton MS-Hardeman TN-Fayette TN-
847 AM CST WED MAR 1 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 900 AM CST
FOR...

Northwestern Benton County in northeastern Mississippi...
Southwestern Hardeman County in western Tennessee...
Southeastern Fayette County in western Tennessee...

At 847 AM CST...a strong thunderstorm producing pea size hail or
larger was located near Lagrange, or 21 miles southwest of Bolivar,
moving east at 55 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northwestern Benton...southwestern Hardeman and
southeastern Fayette Counties should monitor this storm closely.

LAT...LON 3495 8935 3499 8935 3499 8940 3512 8944
      3519 8907 3500 8899
TIME...MOT...LOC 1447Z 258DEG 47KT 3506 8929
Local storm report, Mar 1, 8:50 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
850 AM CST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 AM     HAIL             2 SW BARTLETT           35.19N 89.86W
03/01/2017  E0.88 INCH       SHELBY             TN   AMATEUR RADIO

            DIME TO NICKEL SIZE HAIL AT ELMORE ROAD AND KENWOOD LN IN
            BARTLETT.

&&

JOHNSON
Local storm report, Mar 1, 8:56 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
856 AM CST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     TSTM WND DMG     HALLS                   35.87N 89.40W
03/01/2017                   LAUDERDALE         TN   PUBLIC

            CARPORT LIFTED OFF GROUND ONTO HOME AND BACKYARD
            PLAYGROUND EQUIPMENT BLOWN OVER.

&&

JOHNSON
Special weather statement, Mar 1, 9:21 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
921 AM CST WED MAR 1 2017

TNZ053>055-091-092-011545-
Henderson TN-Chester TN-Decatur TN-McNairy TN-Hardin TN-
921 AM CST WED MAR 1 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 945 AM CST
FOR...

Southeastern Henderson County in western Tennessee...
East central Chester County in western Tennessee...
Southern Decatur County in western Tennessee...
Northeastern McNairy County in western Tennessee...
Northern Hardin County in western Tennessee...

At 921 AM CST...a strong thunderstorm producing winds at least 40 mph
was located near Morris Chapel, or 8 miles north of Savannah, moving
east at 65 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southeastern Henderson...east central Chester...southern
Decatur...northeastern McNairy and northern Hardin Counties should
monitor this storm closely.

LAT...LON 3539 8798 3539 8803 3537 8802 3537 8801
      3535 8801 3533 8802 3530 8802 3530 8798
      3528 8798 3526 8845 3546 8841 3551 8798
      3548 8799 3547 8802 3545 8804 3542 8803
      3541 8797
TIME...MOT...LOC 1521Z 261DEG 57KT 3534 8830

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 10:17 PM CSTSevere Thunderstorm WarningMEGObion, Weakley28 min
Feb 28, 10:22 PM CSTTornado WarningMEGObion, Weakley23 min
Mar 1, 4:24 AM CSTTornado WarningMEGDyer, Lauderdale, Tipton51 min
Mar 1, 4:36 AM CSTSevere Thunderstorm WarningMEGLake, Obion39 min
Mar 1, 4:41 AM CSTSevere Thunderstorm WarningMEGShelby34 min
Mar 1, 4:43 AM CSTTornado WarningMEGCrockett, Dyer, Gibson, Haywood, Lauderdale, Tipton47 min
Mar 1, 5:07 AM CSTSevere Thunderstorm WarningMEGCarroll, Crockett, Gibson, Haywood, Madison, Weakley38 min
Mar 1, 5:24 AM CSTSevere Thunderstorm WarningMEGBenton, Carroll, Decatur, Henderson, Henry51 min
Mar 1, 6:42 AM CSTSpecial Weather StatementMEGFayette33 min
Mar 1, 6:53 AM CSTSevere Thunderstorm WarningMEGFayette, Hardeman34 min
Mar 1, 6:54 AM CSTSevere Thunderstorm WarningMEGShelby22 min
Mar 1, 7:11 AM CSTSevere Thunderstorm WarningMEGFayette, Haywood, Tipton14 min
Mar 1, 7:20 AM CSTSevere Thunderstorm WarningMEGChester, McNairy28 min
Mar 1, 8:47 AM CSTSpecial Weather StatementMEGFayette13 min
Mar 1, 10:10 AM CSTSevere Thunderstorm WarningMEGHardin35 min
Mar 1, 10:57 AM CSTSpecial Weather StatementMEGCalhoun18 min
Mar 1, 11:27 AM CSTSpecial Weather StatementMEGYalobusha48 min
Mar 1, 12:19 PM CSTSpecial Weather StatementMEGItawamba26 min
Mar 1, 12:32 PM CSTSpecial Weather StatementMEGMonroe43 min
Mar 1, 12:36 PM CSTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe39 min
Mar 1, 1:16 PM CSTSevere Thunderstorm WarningMEGMonroe44 min
Feb 28, 8:54 PM CSTSevere Thunderstorm WarningMEGCraighead, Mississippi, Poinsett36 min
Feb 28, 10:01 PM CSTSevere Thunderstorm WarningMEGClay, Randolph29 min
Feb 28, 10:10 PM CSTSevere Thunderstorm WarningMEGClay35 min
Mar 1, 3:06 AM CSTSevere Thunderstorm WarningMEGLawrence, Randolph39 min
Mar 1, 3:23 AM CSTSevere Thunderstorm WarningMEGCraighead, Poinsett52 min
Mar 1, 3:28 AM CSTSevere Thunderstorm WarningMEGClay, Greene47 min
Mar 1, 3:57 AM CSTSevere Thunderstorm WarningMEGMississippi48 min
Mar 1, 4:16 AM CSTSevere Thunderstorm WarningMEGCraighead, Crittenden, Cross, Poinsett44 min
Mar 1, 5:48 AM CSTSevere Thunderstorm WarningMEGSt. Francis42 min
Mar 1, 8:23 AM CSTSpecial Weather StatementMEGCrittenden22 min

Nearby

Special Weather Statements in Tennessee, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.